MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-25
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the distal end of a pipeline device failed to open and upon removal appeared to have burrs.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the c7 posterior communicating artery.The dimensions of the aneurysm had a max diameter of 2mm, 1mm neck diameter, and a landing zone or artery size of 4mm distally and 6mm proximally.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was administered with a normal platelet reactivity units (pru) level.The angiographic result post procedure was multiple aneurysms in the c7 segment.It was reported that the patient had multiple aneurysms in the posterior communicating segment, including two small aneurysms measuring 2×1 and 2×0.5.During the deployment of the stent, the distal end failed to open.Multiple attempts were made, but it still failed to open.Upon removal of the dense mesh stent, burrs were observed on the tip end.To ensure patient safety, a new dense mesh stent (ped2-425-25) was used instead, and the surgery was successfully completed.The pipeline was not used for an indication that is not approved (off-label).It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Ancillary devices include a navien catheter rfx072-115-08mp and a phenom27 microcatheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the cause of the event was not determined.The report of "burrs" observed are referring to short, outward-pointing metal protrusions formed by the wire at the edges of a dense mesh stent.
 
Additional Manufacturer Narrative
H3: product analysis: ¿equipment used: video inspection system (m-78210), ruler 200cm (m-83361) ¿as found condition: the pipeline flex shield embolization device was returned for analysis within shipping box; within a bio-pouch; and within an opened pipeline flex inner pouch.¿damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.One of the ends of pipeline flex braid appeared to be not fully opened due to damaged braid.The other end of the pipeline flex braid was found fully opened and damaged.No other anomalies were observed.¿ conclusion: based on the analysis findings, the pipeline flex could not be confirmed to have failure/incomplete open distal (flex) as the device was resheathed.In addition, the proximal and distal ends could not be identified.However, one of the braid ends was not fully opened due to damaged braid.Possible causes include patient vessel tortuosity, braid damaged, braid deployed in vessel bend.It was noted that the patient's vessel tortuosity was normal.Which eliminate this factor out as potential causes.In this event, the damaged braid may have contributed to the failure to open.The braid can become damaged due to resheathing more than 2 times, over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24130261
Report Number2029214-2026-00119
Device Sequence Number5456343
Product Code OUT
UDI-Device Identifier00763000284558
UDI-Public(01)00763000284558(17)280529(10)D042228
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-25
Device Catalogue NumberPED2-450-25
Device Lot NumberD042228
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer01/21/2026
03/11/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date02/12/2026
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight75 KG